Alert archive / Nebraska / Winter Storm Watches in 2016
Winter Storm Watch 3, NWS North Platte, NE
NWS North Platte, NE issued this winter storm watch at Mar 28, 2016, 2:45 PM MDT for Sheridan County, Nebraska. It took effect at Mar 30, 2016, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 28, 2016, 2:45 PM MDT (20:45 UTC)
- In effect from
- Mar 30, 2016, 6:00 AM MDT
- Expired
- Mar 29, 2016, 2:17 PM MDT
- In force
- Issued by
- NWS North Platte, NE
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 8.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2402 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552 WWUS43 KLBF 282045 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT MON MAR 28 2016 .AN UPPER LEVEL LOW WILL DEEPEN ACROSS THE ROCKIES ON TUESDAY. BY TUESDAY NIGHT...THE STORM SYSTEM WILL BEGIN TO TRACK ACROSS THE CENTRAL PLAINS. AS THIS SYSTEM MOVES EAST WEDNESDAY...RAIN WILL BEGIN TO CHANGE OVER TO SNOW ACROSS THE NEBRASKA PANHANDLE AND NORTHERN NEBRASKA WEDNESDAY MORNING. IF ENOUGH COLD AIR CAN WRAP INTO THE BACK SIDE OF THE UPPER LEVEL LOW WEDNESDAY...THE CHANGE OVER FROM RAIN TO SNOW WILL OCCUR EARLIER...RESULTING IN HEAVIER SNOW ACCUMULATIONS. CURRENT FORECAST TRENDS HAVE THE POTENTIAL FOR 3 TO 6 INCHES OF SNOWFALL ACROSS SHERIDAN COUNTY WEDNESDAY. AS IS THE CASE WITH ANY DEVELOPING WINTER STORM...THE TRACK AND SPEED OF THE UPPER LEVEL LOW WILL BE KEY TO HOW MUCH SNOW CAN DEVELOP. PERSONS...WITH RANCHING...OUTDOOR INTERESTS AND TRAVEL PLANS...SHOULD MONITOR THE LATEST FORECASTS AND STATEMENTS RELATING TO THIS DEVELOPING WINTER STORM. NEZ004-291000- /O.NEW.KLBF.WS.A.0003.160330T1200Z-160331T0300Z/ SHERIDAN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE 245 PM MDT MON MAR 28 2016 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * TIMING...RAIN IS EXPECTED TO CHANGE OVER TO SNOW WEDNESDAY MORNING. * SNOW ACCUMULATIONS...3 TO 6 INCHES. MAY BE HEAVIER IF THE CHANGE OVER FROM RAIN TO SNOW OCCURS EARLIER. * WIND...NORTHWEST AT 20 TO 30 MPH...WITH GUSTS TO 45 MPH. * IMPACTS...SNOW AND BLOWING SNOW MAY MAKE TRAVEL VERY DIFFICULT WEDNESDAY ACROSS THE NORTHEASTERN NEBRASKA PANHANDLE AND NORTHWESTERN SANDHILLS WEDNESDAY. IN ADDITION TO TRAVEL CONCERNS...RANCHERS SHOULD TAKE PRECAUTIONS TO PROTECT YOUNG LIVESTOCK FROM THE COLD AND WET CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CLB
2 follow-up statements
324 WWUS43 KLBF 290927 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 427 AM CDT TUE MAR 29 2016 NEZ004-292330- /O.CON.KLBF.WS.A.0003.160330T1200Z-160331T0300Z/ SHERIDAN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE 327 AM MDT TUE MAR 29 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * RAIN IS EXPECTED TO CHANGE OVER TO SNOW WEDNESDAY MORNING. * SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE. * NORTHWEST WINDS AT 20 TO 30 MPH...WITH GUSTS TO 45 MPH. * IMPACTS...SNOW AND BLOWING SNOW MAY MAKE TRAVEL VERY DIFFICULT WEDNESDAY ACROSS THE NORTHEASTERN NEBRASKA PANHANDLE AND NORTHWESTERN SANDHILLS WEDNESDAY. IN ADDITION TO TRAVEL CONCERNS...RANCHERS SHOULD TAKE PRECAUTIONS TO PROTECT YOUNG LIVESTOCK FROM THE COLD AND WET CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
594 WWUS43 KLBF 292017 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 317 PM CDT TUE MAR 29 2016 .AN UPPER LEVEL LOW PRESSURE CENTER WILL TRACK ACROSS WESTERN AND NORTH CENTRAL NEBRASKA ON WEDNESDAY. AS THIS SYSTEM TRACKS EAST...RAIN WILL CHANGEOVER TO SNOW ACROSS THE NORTHEASTERN NEBRASKA PANHANDLE AND NORTHWESTERN SANDHILLS. THE BEST CHANCES FOR SNOW ARE FROM MID MORNING THROUGH MID AFTERNOON WEDNESDAY. BY LATE AFTERNOON...TEMPERATURES WILL WARM BACK INTO THE UPPER 30S...WHICH WILL END THE THREAT FOR ACCUMULATING SNOW. AT THIS TIME...SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED WITH THE HEAVIEST ACCUMULATIONS IN THE PINE RIDGE OF NORTHERN SHERIDAN COUNTY. NEZ004-300900- /O.UPG.KLBF.WS.A.0003.160330T1200Z-160331T0300Z/ /O.NEW.KLBF.WW.Y.0004.160330T1200Z-160331T0000Z/ SHERIDAN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE 217 PM MDT TUE MAR 29 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * RAIN IS EXPECTED TO CHANGE OVER TO SNOW BY MID MORNING WEDNESDAY AND CONTINUE INTO THE MID AFTERNOON HOURS. * SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED WITH THE HEAVIEST AMOUNTS IN THE PINE RIDGE OF NORTHERN SHERIDAN COUNTY. * NORTHWEST WINDS AT 20 TO 30 MPH...WITH GUSTS TO 40 MPH. * IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL HAZARDOUS ACROSS THE NORTHEASTERN PANHANDLE AND NORTHWESTERN SANDHILLS WEDNESDAY. WITH THE WET...SNOWY AND COLD CONDITIONS EXPECTED...RANCHERS SHOULD TAKE STEPS TO PROTECT YOUNG LIVESTOCK FROM THE EXPECTED COLD AND WET CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ094-300900- /O.NEW.KLBF.WW.Y.0004.160330T1200Z-160331T0000Z/ WESTERN CHERRY- INCLUDING THE CITIES OF...CODY...ELI...MERRIMAN...KILGORE 317 PM CDT TUE MAR 29 2016 /217 PM MDT TUE MAR 29 2016/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY. * RAIN IS EXPECTED TO CHANGE OVER TO SNOW BY MID MORNING WEDNESDAY AND CONTINUE INTO THE MID AFTERNOON HOURS. * SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED WITH THE HEAVIEST AMOUNTS IN FAR NORTHWESTERN PORTIONS OF CHERRY COUNTY. * NORTHWEST WINDS AT 20 TO 30 MPH...WITH GUSTS TO 40 MPH. * IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL HAZARDOUS ACROSS THE NORTHEASTERN PANHANDLE AND NORTHWESTERN SANDHILLS WEDNESDAY. WITH THE WET...SNOWY AND COLD CONDITIONS EXPECTED...RANCHERS SHOULD TAKE STEPS TO PROTECT YOUNG LIVESTOCK FROM THE EXPECTED COLD AND WET CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CLB
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm watch went out at Mar 28, 2:35 PM MDT, 10 minutes earlier.
Area forecast discussion, Mar 28, 2:35 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT MON MAR 28 2016 .SYNOPSIS... ISSUED AT 332 PM CDT MON MAR 28 2016 H5 HAND ANALYSIS THIS MORNING HAS A PROGRESSIVE PATTERN ACROSS THE CONUS. A TROUGH WAS PRESENT ACROSS THE EASTERN GREAT LAKES...SWD TO THE CAROLINAS. RIDGING WAS PRESENT ACROSS THE CENTRAL CONUS FROM WESTERN NEBRASKA...NORTH TO SOUTH CENTRAL CANADA. WEST OF THIS FEATURE...A CLOSED LOW WAS PRESENT ACROSS THE PANHANDLE OF IDAHO WITH A SECONDARY SHORTWAVE NOTED OVER FAR NORTHEASTERN CALIFORNIA. HT FALLS IN ASSOCIATION WITH THIS FEATURE WERE MOST PRONOUNCED AT RENO AND MEDFORD OREGON WHERE 100-120 METER FALLS WERE NOTED. FURTHER EAST...70-90 METER FALLS WERE NOTED AT ELKO NEVADA AND SALT LAKE CITY. AT THE SURFACE...HIGH PRESSURE WAS PRESENT ACROSS THE OZARKS WITH A DEVELOPING SURFACE TROUGH NOTED ALONG THE FRONT RANGES OF COLORADO...WYOMING...ALONG WITH THE WESTERN NEBRASKA PANHANDLE. SRLY WINDS HAVE INCREASED THIS AFTERNOON...WHICH HAS LED TO A DECENT SHOT OF WARM AIR ADVECTION AND TEMPERATURES IN THE MID TO UPPER 60S. SKIES WERE MAINLY CLEAR WITH THE EXCEPTION OF SOME INVADING HIGH CLOUDINESS CROSSING THE CENTRAL AND SRN ROCKIES IN ADVANCE OF THE SHORTWAVE TROUGH ACROSS THE WESTERN ROCKIES. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 332 PM CDT MON MAR 28 2016 MAIN FORECAST CHALLENGES THROUGH TUESDAY ARE TEMPERATURES AND PRECIPITATION. THE H5 RIDGE CONTINUES TO MOVE EAST ACROSS NEBRASKA... FOLLOWED BY A DEEPENING UPPER LOW AND DEVELOPING LEE SIDE SURFACE LOW. THIS EVENING AND TONIGHT... EXPECT WINDS TO STAY ELEVATED WITH THE SFC PRESSURE GRADIENT NOT RELAXING AND A LOW LEVEL JET DEVELOPING AFTER DARK. BOUNDARY LAYER WILL REMAIN WELL MIXED THROUGH EARLY EVENING AS MID LEVEL CLOUDS REMAIN WELL WEST OF THE AREA AND MOST MODELS SHOWING H85 WINDS NEAR 20-25KTS. AROUND 06Z... THE RAP IS THE STRONGEST WITH THE LLJ WITH SPEEDS APPROACHING 50KTS OVER THE SANDHILLS. MODEST MOISTURE ADVECTION WILL OCCUR LATER THIS EVENING WITH SOUTH/SOUTHEAST FLOW. DEW POINTS ARE ECLIPSING 30F IN FAR SOUTHERN NEBRASKA AND NORTHERN KANSAS AS OF 20Z. CONTINUED THE CHANCE OF THUNDER FOR AREAS ALONG/EAST OF HWY 83 OVERNIGHT... BUT PUSHED THE POPS BACK UNTIL AFTER 09Z. HRRR KEEPING THE AREA DRY THROUGH 08Z... AND SOME NCAR WRF MEMBERS SHOWING DEVELOPMENT TOWARD 09Z OVER SOUTHERN NEBRASKA. NAM FORECAST SOUNDINGS AT KLBF... KBBW...AND KONL SUPPORT AN ELEVATED SHOWER OR STORM WITH STEEP LAPSE RATES AND LIFT ABOVE THE INVERSION. NOT EXPECTING ANY SEVERE WEATHER WITH CAPE GENERALLY UNDER 500J/KG AND POSITIVE LIFTED INDEX... BUT LLJ WILL RESULT IN APPRECIABLE SHEAR. DUE TO INCREASED MOISTURE/CLOUD COVER... BREEZY CONDITIONS... AND H85 TEMPS HOVERING AROUND 9C... WENT WITH A MAV/MET BLEND OF MIN TEMPS OF UPPER 30S PANHANDLE AND NEAR 40 ELSEWHERE. TUESDAY... TRENDED MAX TEMPS TOWARD THE MAV DUE TO STRONG SOUTHERLY FLOW AHEAD OF THE DEVELOPING SFC LOW. GFS IS MOST AGGRESSIVE WITH THE H85 THERMAL RIDGE WITH TEMPS NEAR 20C AT KIML AND 13C AT KVTN... ECS A LITTLE FARTHER SOUTH WITH THERMAL AXIS... AND NAM SOUTHWEST OF THE AREA RESULTING IN 10C AT KIML AND 6C AT KVTN. HAVE COOLEST HIGHS NORTH CENTRAL DUE TO COOLER H85 TEMPS AND POSSIBLY SOME OF THE MORNING CONVECTION LASTING INTO EARLY AFTERNOON. STRONGER MID LEVEL FGEN FORCING ENTERS THE PANHANDLE AFTER 18Z... SO EXPANDED POPS FROM KIML TO KVTN. MENTIONED THUNDER WITH MUCAPE UP TO 1000J/KG... 0-6KM SHEAR NEAR 45KTS... AND LIFTED INDEX NEAR 0. NAM FORECAST SOUNDINGS AT KAIA AND KOGA SHOW SUFFICIENT LIFT IN THE LOWER AND MID LEVELS... AND IS CONSISTENT WITH ISENTROPIC UPGLIDE AT 295K AND 300K. MOISTURE ADVECTION ALSO CONTINUES WITH MIXING RATIOS NEARING 8G/KG AND DEW POINTS PASSING 45F BY 21Z. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 332 PM CDT MON MAR 28 2016 MID RANGE...TUESDAY NIGHT THROUGH THURSDAY...THE MAIN FORECAST CHALLENGE CONTINUES TO BE PRECIPITATION CHANCES AND THE THREAT FOR ACCUMULATING SNOW IN THE NORTHWESTERN SANDHILLS...AND NORTHEASTERN PANHANDLE OVERNIGHT TUESDAY NIGHT INTO WEDNESDAY. FOR TUESDAY EVENING...ABUNDANT LOW LEVEL MOISTURE WILL FLOW NORTH INTO THE FORECAST AREA WITH DEW POINTS REACHING THE UPPER 40S TO AROUND 50...BRIEFLY ALONG AND EAST OF A MERRIMAN TO OGALLALA LINE. BY MIDNIGHT...THE H5 LOW WILL BEGIN TO EXIT SERN WYOMING INTO THE NEBR PANHANDLE. ALONG AND EAST OF THE APPG LOW...ELEVATED INSTABILITY WILL INCREASE OVERNIGHT AS WELL AS MID LEVEL WAA AND LIFT. LIFT WILL WILL REMAIN STRONGEST ACROSS NORTHERN NEBRASKA INVOF OF THE H7 FRONT...SO WILL CONTINUE LIKELY MENTION OF POPS. WILL CONTINUE TO MENTION THUNDER TUESDAY NIGHT AS ELEVATED INSTABILITY CONTINUES TO BE NOTED PER NAM AND GFS FCST NEGATIVE H850 LIFTED INDICES. ON WEDNESDAY...THE UPPER LEVEL LOW WILL EMERGE EAST ENTERING THE WESTERN CWA...THEN EXITING THE EASTERN CWA TOWARD THE END OF THE DAY. THERE ARE STILL SOME DIFFERENCES WITH RESPECT TO COLD AIR ON THE BACK SIDE OF THE H5 LOW AND THIS TIES IN DIRECTLY TO SNOW POTENTIAL WEDNESDAY. THE GFS CONTINUES TO BE THE COLDEST SOLN...WITH THE ECMWF WARMEST AND THE NAM A COMPROMISE. ALSO...THE 12Z GFS...AND00Z ECMWF FROM LAST NIGHT...LIFT THE H5 LOW IN A NORTHEASTERLY DIRECTION...WHILE THE NAM LIFTS THIS MORE EAST. NATIONAL GUIDANCE FAVORS A BLEND OF THE 12Z GFS/00Z ECMWF SOLN WHICH WAS FAVORED. THIS SOLN GENERATES THE BULK OF ACCUMULATING SNOW ACROSS THE NERN PANHANDLE AND FAR NORTHWESTERN CHERRY COUNTY. UTILIZING A 8-1 SNOW TO WATER RATIO SINCE TEMPS HOVER IN THE LOWER 30S...YIELDS 3 TO 6 INCHES ACROSS NORTHERN SHERIDAN AND FAR NORTHWESTERN CHERRY COUNTY. WITH THIS IN MIND...DECIDED TO HOIST A WINTER STORM WATCH FOR SHERIDAN COUNTY FOR WEDNESDAY. FURTHER EAST...A LATER CHANGEOVER ACROSS NORTHERN NEBRASKA WILL FACILITATE SIGNIFICANTLY LOWER ACCUMS WITH AROUND 1 INCH TO 2 INCHES EXPECTED ALONG AND NORTH OF HIGHWAY 2. FURTHER SOUTH AND EAST...THUNDERSTORMS IN THE AFTERNOON...WILL GIVE WAY TO A COLD RAIN WEDS NIGHT. WITH RESPECT TO SEVERE POTENTIAL WEDS AFTERNOON...THE NAM12 REMAINS THE FARTHEST WEST WITH ITS DRYLINE WEDS AFTN AND BY 00Z THURSDAY...IS JUST OFF TO THE EAST OF THE CWA. THE NAM SOLN INITIATES CONVECTION ALONG A DRYLINE BULGE...JUST TO THE EAST OF WHEELER COUNTY LATE WEDS AFTN. SWRLY H5 WINDS WILL CARRY THIS AWAY FROM THE FORECAST AREA...SO NO SEVERE THREAT IS ANTICIPATED ATTM. THE THREAT FOR RAIN AND SNOW...WILL END OVERNIGHT IN THE CENTRAL AND EASTERN CWA WITH THE BEST CHANCES FOR LIGHT ACCUMULATIONS BEING IN THE NORTHERN CWA. IN THESE AREAS...1 TO 2 INCHES OF SNOW IS POSSIBLE. ON THURSDAY...A SECONDARY SHORTWAVE...WITH MUCH COLDER AIR ALOFT...WILL DROP SOUTH INTO NORTHERN AND EASTERN NEBRASKA. WITH SURFACE HEATING AND STEEP LAPSE RATES EXPECTED THURSDAY AFTERNOON...WE HAVE A GOOD THREAT FOR RAIN OR SNOW SHOWER DEVELOPMENT. THIS MENTION WAS CONTINUED WITH THE NEW FORECAST PACKAGE. AS FOR HIGHS THURSDAY...THEY WILL STRUGGLE TO GET OUT OF THE 40S AND WILL PROBABLY REMAIN IN THE UPPER 30S OVER NORTHERN NEBRASKA. THURSDAY NIGHT THROUGH MONDAY...ON FRIDAY...A SECONDARY ARCTIC FRONT WILL BACK INTO NORTHERN AND EASTERN NEBRASKA. H85 TEMPS WILL RANGE FROM 2C IN THE SOUTHWEST...TO -4C IN THE NORTHEASTERN CWA. HIGHS WILL RANGE FROM THE LOWER 40S IN THE NORTHEAST...TO AROUND 50 IN THE SOUTHWEST. ARCTIC AIR WILL PUSH INTO THE GREAT LAKES AND UPPER MIDWEST SATURDAY THROUGH MONDAY. ATTM...THE MODELS DO KEEP THIS AIR NORTHEAST OF THE AREA...SO HIGHS WILL BE IN THE 50S/60S THROUGH THE WEEKEND. LOCATIONS IN THE FAR NORTHEASTERN CWA MAY BE VULNERABLE TO THIS ARCTIC AIR BACKING IN FROM THE NORTHEAST...AND WILL HAVE TO CONTINUE TO MONITOR. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1225 PM CDT MON MAR 28 2016 THE MAIN AVIATION WEATHER CONCERN THROUGH TUESDAY AFTERNOON IS WIND. GUSTY SOUTH/SOUTHEAST WINDS WILL CONTINUE THROUGH THIS EVENING...THEN TAPER A LITTLE OVERNIGHT. HOWEVER...A LOW LEVEL JET WILL SET UP AFTER SUNSET AND CREATE WIND SHEAR CONDITIONS OF UP TO A 30KT DIFFERENCE WITHIN 2KFT AGL. A FEW SHOWERS OR THUNDERSTORMS MAY DEVELOP AFTER MIDNIGHT...GENERALLY EAST OF A KVTN TO KLBF LINE. SOUTHEAST WINDS STRENGTHEN ONCE AGAIN LATE TUESDAY MORNING WITH GUSTS EXCEEDING 20KTS. && .LBF WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR NEZ004. && SYNOPSIS...BUTTLER SHORT TERM...SNIVELY LONG TERM...BUTTLER AVIATION...SNIVELY
Hazardous weather outlook, Mar 28, 6:54 AM MDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 754 AM CDT MON MAR 28 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-291300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 754 AM CDT MON MAR 28 2016 /654 AM MDT MON MAR 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW THUNDERSTORMS ARE EXPECTED TUESDAY MORNING FOR AREAS ALONG AND EAST OF U.S. HIGHWAY 83. ADDITIONAL THUNDERSTORMS MAY DEVELOP LATE TUESDAY AFTERNOON AND TUESDAY NIGHT ACROSS NORTHERN AND WESTERN NEBRASKA. THE RISK OF SEVERE WEATHER IS LOW AT THIS TIME. A STORM SYSTEM IS EXPECTED TO AFFECT THE REGION WEDNESDAY AND WEDNESDAY NIGHT. STRONG NORTH WINDS WILL LIKELY ACCOMPANY THE RAIN AND SNOW. SNOWFALL ACCUMULATIONS ARE POSSIBLE ACROSS NORTHWEST NEBRASKA WEDNESDAY AFTERNOON AND EVENING...GENERALLY NORTH OF A LINE FROM OSHKOSH TO VALENTINE. AT THIS TIME ACCUMULATIONS APPEAR THEY WILL BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Special weather statement, Mar 28, 11:53 AM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1253 PM CDT MON MAR 28 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-290000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...BUTTE...LYNCH...AINSWORTH...BASSETT... ROSE...ONEILL...ATKINSON...OSHKOSH...LEWELLEN...HYANNIS... MULLEN...THEDFORD...HALSEY...DUNNING...PURDUM...BREWSTER... TAYLOR...BURWELL...BARTLETT...ERICSON...ARTHUR...TRYON... RINGGOLD...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS... OGALLALA...PAXTON...GRANT...NORTH PLATTE...CHAMPION...ENDERS... IMPERIAL...WAUNETA...HAYES CENTER...CURTIS...EUSTIS...MAYWOOD... CODY...ELI...MERRIMAN...KILGORE 1253 PM CDT MON MAR 28 2016 /1153 AM MDT MON MAR 28 2016/ ...NEAR CRITICAL FIRE WEATHER CONDITIONS TODAY... FIRE WEATHER CONCERNS ARE HEIGHTENED THIS AFTERNOON AND EARLY EVENING DUE TO WARM TEMPERATURES...GUSTY SOUTH WINDS...AND VERY LOW HUMIDITY. THE HUMIDITY WILL RECOVER AND WIND WILL TAPER SLIGHTLY AROUND SUNSET. DS
Nearby
Winter Storm Watches in Nebraska, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.